wish I had a reason

Discussion in 'Mental Health Disorders' started by LostMyMind, Jun 24, 2008.

Thread Status:
Not open for further replies.
  1. LostMyMind

    LostMyMind Well-Known Member

    Since being put on Risperdal a few years ago I have gained 110lbs. I don't have any motivation or reason to exercise. No reason because I have not one single friend other than online and I'm not interested in another relationship with the opposite sex. So why should I even bother fighting my problem? I want to die anyways, maybe I'll have a heart attack from being so fat and smoking. I feel hideous.
     
  2. butterflies32

    butterflies32 Well-Known Member

    Heya,

    You sound really low at the moment. People have always told me my weight is not an issue but that does not comfort me.

    Why do you not see if there is any groups around were you live that you could join. An easy way to make friends, though scary the first time you go, maybe a sports team or join the gym. Otherwise see if there is a food group or a singing group. something that you enjoy and can start to feel happy with doing. Size 0 aint attractive...curves are. Be happy with what you see but first you need to build up some esteem which is why I mentioned joing a group outside of your house.

    A therapist can also help with you self esteem and weight issues.

    Try it you never know it might work.

    Take Care

    Sam
    x
     
  3. cayzira

    cayzira Well-Known Member

    How come the resperidone made you gain weight? The fact that it makes you to tired to do anything, or just some chemical in the drug? I've been on and off it for the last 2 years, and haven't noticed any problems, but my weights always up and down anyway.

    What dose are you taking? Prehapes try a lower one? Or maybe change on to another anti phycotic that won't cause the weight gain?

    I can see where your coming from with the no motevation to lose weight thing, and too be hounest I have to say, why bother? Being overweight (Which I don't now if your are, only that you've gained weight) is far less of an issure than being underweight. Obviosly theres a middle ground and thats the best place to be, but if you don't want to lose weight and it's not eign a problem then why do it? On the other hand, if it is becoming a problem, then use that as your motovation! Losing weight sure isen't easy, but once you get started it can almost be fun! (Seriosly)

    I view weight the same was I view smoking: Yes it's bad for you, but it's not causeing any problems, then why go through the added stress of stopping?
     
  4. cayzira

    cayzira Well-Known Member

    Sorry, accidently double posted...
     
    Last edited by a moderator: Jun 24, 2008
  5. LostMyMind

    LostMyMind Well-Known Member

    I'm not sure if Risperdal slows the metabolism, but it makes a lot of people who take it hungry when they are not. It makes me feel hungry all the time. I eat more often and my portions are probably bigger than they should be.

    I told my doctor about my weight gain on Risperdal and he said that he has a lot of patients complaining about that side effect. He prescribed me Abilify instead. The Abilify did make it so I wasn't hungry, in fact I didn't want to eat much at all when on it. Sadly, it didn't work for my schizophrenia, I relapsed and had to go back on Risperdal. :(

    I really want to lose the weight because it makes me feel disgusting. It seems so hard for me to lose it tho. I don't know if it's because of the pills or what, but I force myself to eat very little, drink water and exercise and the weight just seems to never come off. I'm thinking about going on a low carb diet, perhaps I am insulin resistant.

    Butterflies, I will think about joining a group. I am very shy, anti-social and kind of stupid tho, so it will be hard for me to take the first step.
     
  6. butterflies32

    butterflies32 Well-Known Member

    I think you will find that you are not at all stupid but I think it is fantastic that you are thinking of joining a group. It is scary for the first time but each time you go the easier it is. Try and talk to people, being anti social is hard but this will pass with time and work with other people. You could always warn some people if need be and ask them to help include you in things that is happening.

    hummm drugs always have a side efffect that none of us want so I guess that that is something we just have to put up with but sweety start to love your body....once you have started that it will be easier to cope with the size and not really care about it. Socialising will help with that. Try an meet nice people and it will do you a world of good.

    Take care

    Sam
    x
     
Thread Status:
Not open for further replies.